| Model Number |
1012276-20 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
Death (1802)
| Date of Event |
04/20/2020
Type of Reportable Event
Death
Additional Manufacturer Narrative
Date of death is estimated.The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
Event or Problem Description
It was reported the procedure was performed to treat a lesion in the left anterior descending and left main stem coronary arteries.A 3.50 x 20mm trek rx balloon dilatation catheter (bdc) was advanced to the lesion.The bdc was removed with no significant resistance; however, it was noted the balloon separated from the shaft inside the guide catheter.The separated portion of the bdc was simply removed along with the guide catheter as a single unit.A delay in the procedure occurred and the patient ultimately expired.No additional information was provided.
Additional Manufacturer Narrative
Estimated date.The device was returned for analysis.The reported material separation was able to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.The reported patient effect(s) of death is listed in the trek rx and mini trek rx coronary dilatation catheter instructions for use as a known patient effect(s) of coronary stenting procedures.A clinical review of the incident was performed by an abbott vascular clinical specialist and concluded the exact cause of death is unknown.The investigation determined the reported/noted device damages appear to be related to circumstances of the procedure as it is likely that during removal interaction with the guiding catheter resulted in the noted stretched inner and outer member and ultimately resulted in the reported/noted inner and outer member separations.The tearing of the guide wire exit notch appears to have resulted from an interaction with the guide wire.This type of mechanical damage can occur if an attempt is made to pull the stent delivery system in an opposite direction as the guide wire.The noted multiple bends on the hypotube likely occurred due to handling or during packing for return analysis.A conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined.However, the treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.
Event or Problem Description
N/a.